Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 182, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2020, 5:46 PM CDT for Okaloosa County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2020, 5:46 PM CDT (22:46 UTC)
- Expired
- Jun 24, 2020, 6:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 62 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904
WUUS54 KMOB 242246
SVRMOB
FLC091-242315-
/O.NEW.KMOB.SV.W.0182.200624T2246Z-200624T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
546 PM CDT Wed Jun 24 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
East central Okaloosa County in northwestern Florida...
* Until 615 PM CDT.
* At 546 PM CDT, a severe thunderstorm was located 9 miles northwest
of Valparaiso, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
east central Okaloosa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3053 8670 3070 8665 3079 8639 3058 8639
TIME...MOT...LOC 2246Z 265DEG 28KT 3062 8659
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
368 WWUS54 KMOB 242304 SVSMOB Severe Weather Statement National Weather Service Mobile AL 604 PM CDT Wed Jun 24 2020 FLC091-242315- /O.CON.KMOB.SV.W.0182.000000T0000Z-200624T2315Z/ Okaloosa FL- 604 PM CDT Wed Jun 24 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR EAST CENTRAL OKALOOSA COUNTY... At 604 PM CDT, a severe thunderstorm was located 8 miles southeast of Crestview, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of east central Okaloosa County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3055 8668 3070 8660 3079 8639 3058 8639 TIME...MOT...LOC 2304Z 247DEG 27KT 3066 8649 HAIL...0.75IN WIND...60MPH $$
828
WWUS54 KMOB 242311
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
611 PM CDT Wed Jun 24 2020
FLC091-242319-
/O.EXP.KMOB.SV.W.0182.000000T0000Z-200624T2315Z/
Okaloosa FL-
611 PM CDT Wed Jun 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKALOOSA COUNTY
WILL EXPIRE AT 615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and will shortly be exiting the warned area. Therefore, the
warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Florida.
LAT...LON 3055 8668 3070 8660 3079 8639 3058 8639
TIME...MOT...LOC 2309Z 265DEG 28KT 3066 8645
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:52 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 24, 3:52 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Mobile AL 352 PM CDT Wed Jun 24 2020 .NEAR TERM UPDATE /Now Through Thursday/...Upper level shortwave energy will move through an upper trough stretching south over the Lower Mississippi River Valley through the Near Term. The first batch moves across the Southeast this afternoon into tonight, with the next round expected later tonight through Thursday. A low level ridge is stretching west over the northern Gulf, creating deep southerly low level flow and keeping moisture levels high. Precipitable h20 values reported from the KLIX and KJAN upper air sites ranged from 1.8" to 2.1", well above normal for the date. An upper ridge stretching west over the Gulf of Mexico helps to direct the energy exiting the Lower Mississippi River upper trough in an east- northeast direction, and for the fore the forecast area, bringing a better chance of rain to inland areas of the forecast area through the Near Term. Strong to severe storms remain possible over the forecast area this afternoon into tonight. A combination of MLCapes approaching 2500J/kg, the soupy airmass over the forecast area and nearby, along with a bit of help from a weak 850mb speed max on the southeast side of an embedded low level trough moving across the Southeast will help to create favorable conditions for convective downbursts. Guidance is advertising DCape values approaching 1000J/kg on the leading edge of the rain, enhancing any damaging downburst winds that may occur. Weak tornadoes may also be possible, especially if a storms follows a previous outflow boundary, but with 0-1km helicity values advertised of 100m^2/s^2, strong/long track tornadoes are not indicated. Will need to monitor, with this morning's weather not quite following what the guidance is saying. With the linear nature of winds in the model soundings, with bulk shear values of 30-35kts, linear/bowing segments in the convection bringing strong downburst winds is expected mode of damage. A Severe Thunderstorm watch will be issued shortly for our Al/Fl counties except for Choctaw in effect until 9 PM CDT/02Z. Looking at temperatures, with better chance of convection across portions of the forecast area along and north of I-65, better heating south will bring temperatures closer to seasonal norms, with below normal high temperatures. Rain cooling overnight will bring below seasonal low temperatures north of I-65, around to a bit above southeast. /16 && .SHORT TERM /Thursday night Through Saturday night/...The upper ridge stretching west over the Caribbean and Gulf of Mexico shifts west and becomes centered over the Florida Peninsula. This ridge also builds north over the Southeast Thursday night into Friday night, then shifts east to the Eastern seaboard as shortwave energy moves through the upper trough over the Lower Mississippi River Valley/eastern Southern Plains. Guidance varies in the handling of the pushing match between the upper trough and the Gulf/Southeast upper ridge, with the ECMWF maintaining a stronger ridge than the GFS, and any shortwave energy moving through the trough passing farther north of the coast. The result is the GFS advertising more shortwave energy passing closer to the forecast area and a wetter/bit cooler forecast through the Short Term. Guidance has been inconsistent run to run in the handling of the upper ridge. Have went with a blended approach for the forecast, with isolated morning showers and thunderstorms becoming isolated to scattered in the afternoon. High temperatures will range from below seasonal northwest of I-65 due to mid/upper level cloud cover from convection upstream combined with rain cooling. Temperatures around to a bit above along and southeast of I-65 with less rain and a bit more daytime heating, along with a closer proximity to the upper ridge. Low temperatures around seasonal are expected, ranging from the upper 60s inland to low 70s near the I-10 corridor. Mid to upper 70s expected along the coast. /16 && .EXTENDED TERM /Sunday Through Wednesday/...Guidance is advertising the shortwave trough moving east on the northern edge of the Gulf upper high, eventually becoming absorbed into an upper trough digging south along the Eastern seaboard. The upper ridge over the Gulf shifts west to over the Plains and builds in response. A surface ridge stretching west over the northern Gulf coast shifts south with shifting upper ridge, bringing the Southeast under northwesterly upper flow. The shifting surface ridge bringing more westerly low level flow, but with an inland moisture influx west of the forecast area, moisture levels remain high. Better rain chances remain inland, closer to the passing shortwave energy, then developing upper trough. Temperature around to a bit above seasonal expected through the period. A return of Heat Indices around to a bit above 100 degrees return to the forecast area. /16 && .MARINE...Locally higher winds and waves possible near isolated to scattered showers and thunderstorms. Otherwise, no impacts are expected. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 24, 2:33 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
233 PM CDT Wed Jun 24 2020
ALZ057-058-242015-
Butler AL-Crenshaw AL-
233 PM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN BUTLER AND NORTHERN CRENSHAW COUNTIES UNTIL 315 PM
CDT...
At 233 PM CDT, the strong thunderstorm was located 4 miles south of
Greenville, moving northeast at 40 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville and Highland Home.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Alabama.
LAT...LON 3164 8663 3178 8676 3196 8652 3196 8641
3203 8641 3204 8640 3204 8641 3205 8640
3205 8630 3197 8630 3197 8620 3196 8619
3193 8618 3189 8617
TIME...MOT...LOC 1933Z 232DEG 35KT 3176 8663Special weather statement, Jun 24, 4:03 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
403 PM CDT Wed Jun 24 2020
ALZ059-060-FLZ203-205-242145-
Escambia AL-Covington AL-Okaloosa Inland FL-Santa Rosa Inland FL-
403 PM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA...SOUTHWESTERN COVINGTON...NORTHERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES UNTIL 445 PM CDT...
At 403 PM CDT, the strong thunderstorm was located 17 miles east of
Riverview, or 18 miles east of Brewton, moving east at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Andalusia and Laurel Hill.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Alabama...and northwestern Florida.
LAT...LON 3079 8700 3123 8684 3125 8677 3120 8677
3118 8672 3119 8672 3119 8670 3126 8670
3133 8642 3096 8641
TIME...MOT...LOC 2103Z 262DEG 26KT 3109 8676Local storm report, Jun 24, 5:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
521 PM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM MARINE TSTM WIND FORT MORGAN 30.23N 88.03W
06/24/2020 M45 MPH BALDWIN AL C-MAN STATION
NOS STATION AT FORT MORGAN (FMOA1) MEASURED
A MARINE THUNDERSTORM WIND GUST OF 45MPH.
NOTE: THIS IS AN ELEVATED STATION.
&&
MBLocal storm report, Jun 24, 5:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
524 PM CDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM MARINE TSTM WIND WALLACE TUNNEL 30.69N 88.04W
06/24/2020 M45 MPH MOBILE AL MESONET
MESONET STATION EW6967 IN DOWNTOWN MOBILE
MEASURED A MARINE THUNDERSTORM WIND GUST OF
45MPH.
&&
MBSpecial weather statement, Jun 24, 5:37 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
537 PM CDT Wed Jun 24 2020
FLZ205-242315-
Okaloosa Inland FL-
537 PM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 615 PM CDT...
At 536 PM CDT, the strong thunderstorm was located 10 miles southwest
of Crestview, moving east at 35 mph.
Half inch hail and wind gusts of 45 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Okaloosa
County.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Florida.
LAT...LON 3054 8649 3056 8653 3054 8654 3053 8676
3070 8667 3075 8639 3054 8639
TIME...MOT...LOC 2236Z 254DEG 29KT 3062 8665Special weather statement, Jun 24, 5:37 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
537 PM CDT Wed Jun 24 2020
FLZ205-242330-
Okaloosa Inland FL-
537 PM CDT Wed Jun 24 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 630 PM CDT...
At 537 PM CDT, the strong thunderstorm was located 10 miles southwest
of Crestview, moving east at 35 mph.
Half inch hail and wind gusts of 45 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Okaloosa
County.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Florida.
LAT...LON 3054 8649 3056 8653 3054 8654 3053 8676
3070 8667 3075 8639 3054 8639
TIME...MOT...LOC 2237Z 254DEG 29KT 3062 8665The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:08 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 52 min |
| Jun 24, 2:11 PM CDT | Tornado Warning | MOB | Escambia | 50 min |
| Jun 24, 2:56 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 49 min |
| Jun 24, 3:46 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 44 min |
| Jun 24, 4:27 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 63 min |
| Jun 24, 5:37 PM CDT | Special Weather Statement | MOB | Okaloosa | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.